I have a question…I know that you are not suppose to take birth control to prevent pregnancy. I am not married…so I’m not having sex. So this is my question…I get super drained during my period so my doc has prescribed my birth control pills for the iron pills. He said they are stronger than vitamin iron supplements. I am not taking the pills everyday. I just take the iron pills the week of my period and throw out the rest. Does this violate the no birth control thing?
No, not at all.
However, I would suggest looking for alternative iron supplements to BCP… just to avoid supporting the industry… if it does bother you…
But morally… sounds like you’re totally fine.
Are you taking Loestrin? If so, you may not be taking any hormones… just a FYI. The “active pills” contain the hormones that produce the contraceptive effects, but these pills do not contain iron. It is the brown pills that contain the iron.
please don’t take birth control pills. in my opinion, they can cause more harm than good, even when you are not taking them for what they are “intended” for.
i took them for cramps, and ended up with a lump in my breast and a cancer scare. not to mention the fact that private insurance companies won’t accept me because of this “condition”.
i get super tired as well during my period, but would much rather have this problem than endure what i went through again. aren’t there other options available?
I’m taking birth control right now. Like you I’m not having sex at all, but I get severely depressed when I’m on my period- and I don’t mean just the blues- I mean, suicidal I know this sounds strange, but I suffer severe bipolar depression, and I have to do everything possible to stay alive.
In my case, I have to do everything possible to keep myself from these mood swings- but it sounds like you;re luckily in a different position.
Look, I’d take the pills- being that sick isn’t worth it, especially if your health is already delicate.
I hope I didn’t come across as too mean?
there are alot better, cheaper ways to take iron supplements, and ways to insure they are absorbed and don’t trouble the stomach, than taking BCP, I would ask for alternatives, and on no account take the hormone part of the pills, whose side effects are dire. If I understand how this combo works, you take iron during and right after your period when you need it most, so find another supplement for that purpose.
has your MD considered trying an iron infusion if you are anemic?
I get anemic due to my period so my hemotologist told me that I could benefit by being infused. I’ve had 2 already and they’ve lasted anywhere from 6-12 months. It is much safer than being on the pill plus it won’t aggrivate your gut like iron pills can.
Ask your primary care MD for a cbc to check your red cell and crit. If it’s low, then ask if you could be a candidate. get a 2nd opinion if you have to b/c too many physicians tend to give out the pill to treat our fertility as a disease instead of the underlying problem…being anemic. The pill is NOT stronger than iron. Iron itself being infused is much better b/c it is the real thing and not something artifical . I am speaking from experience. Stay away from the bcp.
Seriously, it can cause clots, mood swings, weight gain, interact with other medications, and even cause death. Why risk your life & give $$$ to the drug companies whose only motive is profit and not our well being. good luck.
oh my gosh! I didn’t know that.
Please read Marilyn Shannon’s book, “Fertility, Cycles and Nutrition” available from <ccli.org> for tips about what to do to improve your energy and decrease bleeding.
She mentions taking chloropyll tablets and cayenne pepper capsules for super heavy bleeding. They will provide immediate relief and are not harmful. Iron in large amounts is dangerous for the liver. If your liver goes, you go too. You need to look at your nutrition for long term health and relief, but the above chloropyll and cayenne will fo the job!
Please don’t take the pill! Is there a package insert which lists the side effects? Read them and it may be that they only have an abbreviated list of side-effects and you may have to go on-line to find them all for the particular brand you were prescribed. I read that the side-effect list which used to be printed on an 8 1/2 sheet of paper printed on both sides in f- -i-n-e print was no longer put in the BCP packages since it was such bad news. It might actually cause a woman to reconsider taking the pill after reading through them.
Dr. Hillabrand, MD, now deceased used to go around and testify in court for the poor women left dead, disabled or wheel-chair-bound about how the pill ‘works’. I heard him personally at a CCL convention explain it. The body continually and continually tries to secret the hormones from the pill. It puts a severe strain on the liver since that is the organ which cleans the blood. It is so obviously bad for a woman that no matter if your bleeding were so severe, the pill certainly doesn’t help at all. It actively exacerbates your health problems while stopping your periods altogether. The bleeding experienced while on the pill is not that of a period. It also should cause one to be wary of anything which causes a major process of your body to shut down. That cannot be healthful short or long-term.
The secretion of BCP hrmones in the urine is causing environmental pollution and is even getting into public drinking water because it can’t be completely eliminated by filtering used at the water treatment facilites. Now you certainly wouldn’t crumble up the BCP pills and mix them into the soil of your vegetable garden and then eat the vegetables grown in it and feed them to your family? So why would any woman want to add BDPs to their own body which is more precious than garden soil?
Yup, why do you think they make those medical info inserts so tiny? If people actually took the time to read the list of possible side effects, I think fewer women would want to take them.
Absolutely! There’s a one in a million chance that a woman will get liver cancer from taking the BCP–of course I didn’t read that until after I’d taken them for almost two years. Well, I was almost that one; I developed a large complex cyst that thank God was in the right spot to make me very sick. My doc said that the estrogen in the BCP or from pregnancy can cause small cysts to grow; he said mine would have become cancerous.
I realize this is extreme, but the BCP also made me really depressed and decreased my sex drive (kind of counter productive, huh:o ).
I’d really suggest talking to your doctor about other, much safer, alternatives.
keri, I’d like to also add that when I had my stroke 2 yrs. ago the first thing the MDs, residents, RNs asked me was “are you on any birthcontrol pills, because it can cause a clot to form in your brain (over 12” long that is inoperable) if you take it for a long time. I replied, “NO WAY, I won’t take anything that harms me. I use NFP.” Had I been on them, I knew I would’ve contributed to my medical problem and that would’ve sealed my fate. (This was before they found out the 3rd clot in my body was due to a genetic mutation-the body just throws clots ).
I have friends who graduated from nursing school and they’ve told me the same thing, that the pill is poison and can do real damage to a woman’s fertility. Why the doctors don’t listen to our concerns is beyond them. They know the risks but don’t care & just prescribe the pill to mask symptoms.
I have also learned that ppl with Crohns (I have it) or colitis are prone to forming clots when their illness flares and the pill should not be taken AT ALL thus, the clots form faster and can cause serious complications. Yet, many female crohnies I know, would rather be on birthcontrol and risk everything to alleviate the hormonal flares instead of just seeking pain mgt. from their doctor. Good luck to you.